Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Frobenius-unstable bundles and $ p$-curvature

Author: Brian Osserman
Journal: Trans. Amer. Math. Soc. 360 (2008), 273-305
MSC (2000): Primary 14H60
Published electronically: May 17, 2007
MathSciNet review: 2342003
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use the theory of $ p$-curvature of connections to analyze stable vector bundles of rank 2 on curves of genus 2 which pull back to unstable bundles under the Frobenius morphism. We take two approaches, first using explicit formulas for $ p$-curvature to analyze low-characteristic cases, and then using degeneration techniques to obtain an answer for a general curve by degenerating to an irreducible rational nodal curve, and applying the results of additional works by the author. We also apply our explicit formulas to give a new description of the strata of curves of genus 2 of different $ p$-rank.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14H60

Retrieve articles in all journals with MSC (2000): 14H60

Additional Information

Brian Osserman
Affiliation: Department of Mathematics, University of California, Berkeley, Berkeley, California 94720-3840

Received by editor(s): September 17, 2004
Received by editor(s) in revised form: November 11, 2005
Published electronically: May 17, 2007
Additional Notes: This paper was partially supported by fellowships from the National Science Foundation and Japan Society for the Promotion of Science.
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society